• linkedin
  • Increase Font
  • Sharebar

    Company recalls skin treatment products

    Framingham, Mass. — A compounding pharmacy at the center of a national outbreak of fungal meningitis has voluntarily recalled all of its products, including numerous drugs for treating skin conditions.

    After the Food and Drug Administration linked a fungal meningitis outbreak to a contaminated batch of steroid injections made at the New England Compounding Center, the company voluntarily recalled all drugs it manufactured. These products include many that are commonly used to treat skin conditions, including benzocaine, lidocaine, tetracaine, glycolic acid solutions, and salicylic acid solutions, among others.

    The FDA has a full list of the recalled products on its website.

    The outbreak prompted the American Society for Dermatologic Surgery Association to urge federal and state regulatory authorities to re-examine their oversight and enforcement of compounding pharmacies, according to a news release.

    "Providing uncontaminated drugs at consistent, appropriate dosage levels must be of paramount concern," Timothy C. Flynn, M.D., ASDSA president, is reported as saying. "We are seeing too many cases of patients becoming ill or dying due to lack of appropriate oversight of compounded pharmacies."

    Go back to the Dermatology Times eNews newsletter.

    Heather Onorati
    Heather Onorati is the Channel Content Director for Dermatology Times and Cosmetic Surgery Times.

    Derm Pulse
    Bizarre ICD-10 codes for derms

    The new ICD-10 codes include some real oddities for dermatologists.

    Poll

    app poll
    Be sure to check back in a few weeks to see how your apps compare to your peers’ preferences.

    Answer Now

    Poll

    View Results